Archives of the Turkish Society of Cardiology
Spontaneous coronary artery dissection due to oral contraceptive use [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2007; 35(1): 40-42

Spontaneous coronary artery dissection due to oral contraceptive use

Mehmet Ateş, Ahmet Ümit Güllü, Mehmet Kızılay, Murat Akçar
Dr. Siyami Ersek Thoracic and Cardiovascular Surgery Training and Research Hospital, Cardiac - Vascular Surgery, Istanbul

Spontaneous coronary artery dissection is a rare cause of acute myocardial infarction. A 37-year-old woman who did not have any cardiovascular risk factor other than oral contraceptive use for 15 years developed acute myocardial infarction without ST-segment elevation. Coronary angiography revealed spontaneous coronary artery dissection involving a long segment (>5 cm) of the left anterior descending coronary artery from proximal to distal. Despite treatment, hemodynamic parameters worsened and left atrial pressure continued to increase. An intra-aortic balloon pump was placed and emergency coronary artery bypass grafting was performed. She was discharged on the seventh day of surgery without any complications.

Keywords: Aneurysm, dissecting/complications/surgery, contraceptives, oral/adverse effects, coronary angiography

How to cite this article
Mehmet Ateş, Ahmet Ümit Güllü, Mehmet Kızılay, Murat Akçar. Spontaneous coronary artery dissection due to oral contraceptive use. Turk Kardiyol Dern Ars. 2007; 35(1): 40-42

Corresponding Author: Mehmet Ateş, Türkiye
© Copyright 2020 Archives of the Turkish Society of Cardiology
LookUs & Online Makale